• Discussions taking place within this forum are intended for the purpose of assisting you in discussing options with your vet. Any other use of advice given here is done so at your risk, is solely your responsibility and not that of this forum or its owner. Before posting it is your responsibility you abide by this Statement

baytril and its side effects help please :)

Hollyxxx

New Born Pup
Joined
Apr 18, 2019
Messages
9
Reaction score
2
Points
130
hi today I took my four year old guinea to the vets with a suspected uri. He was prescribed baytril and has been given two doses today. However after his second dose of the day he became distressed and when putting him down he seemed to have become paralysed on his right side. Is this a temporary side effect? His breathing has gotten worse after giving him this medicine despite this morning eating and drinking normally. Any ideas?
 

Linny9

New Born Pup
Joined
Jun 4, 2019
Messages
15
Reaction score
7
Points
130
Location
Canada
This sounds serious! My guinea pig is on her second round of baytril in her life and she never had that. Also, take a healthy pigs fresh poop, combine it with water and syringe feed you pig. It's like a probiotic
 

Piggies&buns

Forum Donator 2020/21
Joined
Aug 2, 2018
Messages
13,553
Reaction score
16,507
Points
2,125
Location
Cambridgeshire
Please call a vet straight away.
a common side effect of antibiotics is a tummy upset (soft poops etc) but this sounds like something very different
 

Hollyxxx

New Born Pup
Joined
Apr 18, 2019
Messages
9
Reaction score
2
Points
130
Thank you all for your help. I’m speaking to the vet this morning and he has an appointment as well.
 

Free Ranger

Adult Guinea Pig
Joined
Sep 20, 2020
Messages
1,234
Reaction score
1,515
Points
650
Location
South Oxon UK
I think it's more likely that this is a symptom of illness rather than a side effect of antibiotic. We've had Baytril a lot and we've found it pretty standard stuff. Like many antibiotics it can take 1 - 3 days to kick in. There is also something called Metacam that the vet can give you which is a painkiller in case he has discomfort.

If you can add your location to the bit on the left hand side of the page it will help the experts know where you are in the country (if indeed you are in the UK!) and if you find you need a second opinion there is a vet locator at the top of the page. Good luck at the vet 💕
 

Hollyxxx

New Born Pup
Joined
Apr 18, 2019
Messages
9
Reaction score
2
Points
130
I think it's more likely that this is a symptom of illness rather than a side effect of antibiotic. We've had Baytril a lot and we've found it pretty standard stuff. Like many antibiotics it can take 1 - 3 days to kick in. There is also something called Metacam that the vet can give you which is a painkiller in case he has discomfort.

If you can add your location to the bit on the left hand side of the page it will help the experts know where you are in the country (if indeed you are in the UK!) and if you find you need a second opinion there is a vet locator at the top of the page. Good luck at the vet 💕
Thank you so much! Yes the only reason I was concerned it was him reacting to the baytril was because he seemed to have had laboured breathing for a week before having it and it was five minutes after the antibiotic he reacted that way and seemed to get much worse. Thank you !❤❤
 

Free Ranger

Adult Guinea Pig
Joined
Sep 20, 2020
Messages
1,234
Reaction score
1,515
Points
650
Location
South Oxon UK
Baytril apparently tastes pretty grim so he might have gotten a bit stressed about it and that just was a bit too much to cope with in his poorly state (whereas Metacam is sweet and usually popular). If you get the painkiller too, do the baytril first and follow up with the metacam (you can check with the vet but I'm pretty sure you can give at the same time). Or get a little treat like a sprig of parsley and offer it as soon as they've had the medicine to take the taste away. Sometimes it can be stressful just being handled if they aren't used to it.
 

Hollyxxx

New Born Pup
Joined
Apr 18, 2019
Messages
9
Reaction score
2
Points
130
Baytril apparently tastes pretty grim so he might have gotten a bit stressed about it and that just was a bit too much to cope with in his poorly state (whereas Metacam is sweet and usually popular). If you get the painkiller too, do the baytril first and follow up with the metacam (you can check with the vet but I'm pretty sure you can give at the same time). Or get a little treat like a sprig of parsley and offer it as soon as they've had the medicine to take the taste away. Sometimes it can be stressful just being handled if they aren't used to it.
Thank you ❤❤
 
Top